Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 16, 2013, 2:41 PM CST for 12 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 17, 2013, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 2:41 PM CST (20:41 UTC)
- In effect from
- Feb 17, 2013, 12:00 PM CST
- Expired
- Feb 17, 2013, 6:05 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS83 KGLD 162041 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 141 PM MST SAT FEB 16 2013 COZ254-KSZ027-028-041-042-170445- /O.UPG.KGLD.FW.A.0002.130217T1800Z-130218T0100Z/ /O.NEW.KGLD.FW.W.0002.130217T1800Z-130218T0100Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- 141 PM MST SAT FEB 16 2013 /241 PM CST SAT FEB 16 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...FIRES WILL START QUICKLY AND SPREAD FURIOUSLY...OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ029-170445- /O.NEW.KGLD.FW.W.0002.130217T1800Z-130218T0100Z/ GOVE- 241 PM CST SAT FEB 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM CST SUNDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 029 GOVE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...FIRES WILL START QUICKLY AND SPREAD FURIOUSLY...OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ253-KSZ003-004-013>016-170445- /O.NEW.KGLD.FW.A.0003.130217T1800Z-130218T0100Z/ KIT CARSON-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- 141 PM MST SAT FEB 16 2013 /241 PM CST SAT FEB 16 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...013...014...015...016 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRES MAY START QUICKLY AND SPREAD FURIOUSLY...OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
897 WWUS83 KGLD 170951 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 251 AM MST SUN FEB 17 2013 COZ253-KSZ003-004-013>016-171900- /O.UPG.KGLD.FW.A.0003.130217T1800Z-130218T0100Z/ /O.EXA.KGLD.FW.W.0002.130217T1800Z-130218T0100Z/ KIT CARSON-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- 251 AM MST SUN FEB 17 2013 /351 AM CST SUN FEB 17 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...013...014... 015...016 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES MAY START QUICKLY AND SPREAD FURIOUSLY... OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ002-171900- /O.EXA.KGLD.FW.W.0002.130217T1800Z-130218T0100Z/ RAWLINS- 351 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 002... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL START QUICKLY AND SPREAD FURIOUSLY... OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ027>029-041-042-171900- /O.CON.KGLD.FW.W.0002.130217T1800Z-130218T0100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 251 AM MST SUN FEB 17 2013 /351 AM CST SUN FEB 17 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041... 042 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES WILL START QUICKLY AND SPREAD FURIOUSLY... OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
233 WWUS83 KGLD 171832 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1132 AM MST SUN FEB 17 2013 COZ253-254-KSZ002>004-013>016-027>029-041-042-180100- /O.CON.KGLD.FW.W.0002.000000T0000Z-130218T0100Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 1132 AM MST SUN FEB 17 2013 /1232 PM CST SUN FEB 17 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...014...015...016...027...028...029... 041...042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES MAY START QUICKLY AND SPREAD FURIOUSLY...OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
707 WWUS83 KGLD 180005 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MST SUN FEB 17 2013 COZ253-254-KSZ002>004-013>016-027>029-041-042-180115- /O.CAN.KGLD.FW.W.0002.000000T0000Z-130218T0100Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 505 PM MST SUN FEB 17 2013 /605 PM CST SUN FEB 17 2013/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...014...015...016... 027...028...029...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. SURFACE WINDS ARE WELL BELOW THRESHOLDS NEEDED FOR A RED FLAG WARNING AND ARE NOT EXPECTED TO INCREASE TIL LATER THIS EVENING WHEN A COLD FRONT MOVES THROUGH. AT THAT TIME HUMIDITY VALUES WILL BE INCREASING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 16, 11:31 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 11:31 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MST SAT FEB 16 2013
.SHORT TERM...(TODAY AND SATURDAY)
ISSUED AT 241 AM MST SAT FEB 16 2013
TODAY-SUNDAY...SHORT WAVE RIDGE WILL REMAIN THE DOMINANT WEATHER
PATTERN ACROSS THE AREA THROUGH SUNDAY MORNING...LEADING TO DRY
CONDITIONS THROUGH THE PERIOD. SHORT WAVE TROUGH WILL BEGIN TO ENTER
THE NORTHERN PLAINS FORCING STRONG COLD FRONT INTO THE CWA BY LATE
SUNDAY AFTERNOON. AIR MASS IN ADVANCE OF THE FRONT WILL BE VERY DRY
AND LIKELIHOOD OF ANY INSTABILITY DEVELOPING IN ADVANCE OF FRONTAL
PASSAGE IS LOW...SO DO NOT ANTICIPATE A PRECIPITATION THREAT THROUGH
THE PERIOD.
NORTHERLY WINDS WILL INCREASE LATE THIS MORNING TO AROUND 20KTS AND
PERSIST THROUGH MUCH OF THE DAY. WITH TEMPERATURES RISING INTO THE
50S...HUMIDITIES WILL FALL TO AROUND 20 PERCENT THIS AFTERNOON. AM A
LITTLE CONCERNED THAT RED FLAG WARNING CONDITIONS WILL BE MET IN THE
SOUTHWESTERN CWA...BUT WITH THICK MORNING CLOUD COVER POSSIBLY
LINGERING AROUND THE AREA AND SOME CONCERNS ABOUT HOW MUCH WARMING
IS POSSIBLE TODAY...DO NOT HAVE HIGH ENOUGH CONFIDENCE TO ISSUE A
WARNING AT THIS POINT. ON SUNDAY...LOOKS LIKE VERY DRY AIR WILL
ADVECT INTO THE CWA AHEAD OF COLD FRONT. WITH VERY WARM TEMPS
EXPECTED...GUSTY SOUTHWESTERLY WINDS AND LOW HUMIDITIES FEEL FIRE
WEATHER WATCH IS WARRANTED FOR SOUTHWEST CWA WHERE CONFIDENCE IN
CONDITIONS IS HIGHEST.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 241 AM MST SAT FEB 16 2013
SUNDAY NIGHT-MONDAY NIGHT...LARGE SCALE FORCING FOR ASCENT WILL
INCREASE SHARPLY OVERNIGHT SUNDAY AS STRONG FRONTAL CIRCULATION
EXPECTED BEHIND THE SFC FRONT AND COINCIDES WELL WITH STRONGEST DIV
Q AND PV ADVECTION ACROSS MUCH OF THE CWA. THETA E LAPSE RATES DO
INDICATE CONDITIONAL INSTABILITY WILL BE PRESENT AT THIS TIME...BUT
GIVEN T-TD DEPRESSIONS OF AIR MASS IN ADVANCE OF THIS SYSTEM MAKE ME
DOUBTFUL THAT WIDESPREAD SATURATION WILL DEVELOP TO TAKE ADVANTAGE
OF POTENTIAL INSTABILITY. WILL KEEP POPS IN THE 5-10 PERCENT RANGE
UNTIL MORE CONFIDENT ABOUT POTENTIAL SATURATION IN THE H7-H5 LAYER
SUNDAY NIGHT AND MONDAY MORNING. PERIOD OF SUBSIDENCE WILL DEVELOP
BEHIND THIS SYSTEM AND WHILE THERE WILL BE A PERIOD OF STRONG
FRONTOGENESIS LINGERING ACROSS THE AREA...DO NOT THINK FORCED ASCENT
WILL BE STRONG ENOUGH TO PRODUCE ANY MEANINGFUL PRECIPITATION.
TUESDAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE WILL START OUT THE
PERIOD ON TUESDAY WITH A BACKDOOR COLD FRONT MOVING IN DURING THE
NIGHT.
WEDNESDAY AN UPPER LEVEL LONG WAVE TROUGH WILL APPROACH THE
TRI-STATE AREA. DURING THE DAY THE 850-700MB LAYER SATURATES AND
STRONG ISENTROPIC LIFT DEVELOPS OVER THE AREA AHEAD OF THE LONG WAVE
TROUGH. WITH TEMPERATURES BELOW FREEZING FOR MUCH OF THE
AREA...FREEZING DRIZZLE MAY DEVELOP. WILL ONLY MENTION A RAIN/SNOW
MIX AT THIS TIME RANGE INSTEAD.
WEDNESDAY NIGHT COOLER AIR MOVES IN AS THE UPPER LEVEL TROUGH MOVES
CLOSER TO THE AREA CAUSING THE PRECIPITATION TO CHANGE TO SNOW BY
THE OVERNIGHT HOURS. DURING THE OVERNIGHT HOURS THE UPPER LEVEL
TROUGH AND SURFACE LOW MOVE OVER THE AREA...CAUSING THE LIFT TO
PEAK. WILL LIKELY SEE THE MOST SNOWFALL OCCUR LATE WEDNESDAY NIGHT
THROUGH EARLY THURSDAY MORNING AS THE SURFACE LOW AND UPPER LEVEL
TROUGH MOVE ACROSS THE AREA.
THURSDAY MORNING A STRONG COLD FRONT MOVES IN BEHIND THE SURFACE LOW
AS IT MOVES EAST. BEHIND THE FRONT NORTHWEST WINDS WILL QUICKLY
STRENGTHEN. MEANWHILE SNOWFALL WILL TAPER OFF FROM WEST TO EAST AS
THE WINTER STORM SYSTEM MOVES OUT OF THE AREA...COMING TO AN END BY
THE OVERNIGHT HOURS. CURRENTLY LOOKS LIKE THE WINDS WILL STRENGTHEN AS
THE SNOWFALL BEGINS TO WIND DOWN WHICH WILL HELP REDUCE THE IMPACTS
OF THE STORM.
FRIDAY LOOKS DRY AS A SHORT WAVE RIDGE MOVES OVER THE AREA AHEAD OF
THE NEXT UPPER LEVEL TROUGH MOVING ACROSS THE DESERT SOUTHWEST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1031 AM MST SAT FEB 16 2013
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT GLD AND MCK. A
FEW MID TO HIGH LEVEL CLOUDS /AROUND 10KFT AGL/ WILL DEVELOP THIS
AFTERNOON BUT OTHERWISE SKIES WILL BE CLEAR THROUGH THE FORECAST
PERIOD. BREEZY NORTHWEST WINDS THIS AFTERNOON /20KTS GUSTING TO
NEAR 30KTS/ WILL DECREASE THIS EVENING...BECOMING LIGHT AND
VARIABLE THOUGH GENERALLY OUT OF THE WEST. EARLY TOMORROW WINDS
WILL BE LIGHT OUT OF THE SOUTHWEST AS A SURFACE THROUGH SETS UP
NEAR THE KANSAS- COLORADO BORDER.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR KSZ027-028-041-042.
CO...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COZ254.
NE...NONE.
&&
SHORT TERM...JRM
LONG TERM...JRM/JTL
AVIATION...JJMHazardous weather outlook, Feb 16, 8:29 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 729 AM MST SAT FEB 16 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 729 AM MST SAT FEB 16 2013 /829 AM CST SAT FEB 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXTREME FIRE DANGER IS EXPECTED SOUTH OF INTERSTATE 70 ON SUNDAY. WEDNESDAY NIGHT THROUGH THURSDAY A POWERFUL WINTER STORM SYSTEM WILL MOVE ACROSS THE HIGH PLAINS. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING GUSTY WINDS AND POTENTIALLY HEAVY SNOW. THE COMBINATION OF WINDS AND SNOWFALL MAY LEAD TO HAZARDOUS DRIVING CONDITIONS LATE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:05 AM CST | Fire Weather Watch | GLD | Greeley, Logan, Wallace, Wichita | 11 hr |
| Feb 16, 2:41 PM CST | Fire Weather Watch | GLD | Decatur, Graham, Norton, Sheridan, Sherman, Thomas | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.